How medication can affect your stoma pouch adhesion
Hear from Sarah our Clinical Advisor
From A Bigger Life
Medications can have an effect on the management of your stoma, mostly on the output of your stoma which can cause problems with your pouch adhesion.
One of the main side effects of antibiotics is that it can cause is disturbances in your bowel. For people who have an ileostomy or a colostomy, this can cause diarrhoea, so you might be more prone to your pouch leaking because the content of your bowel motion has increased in liquid.
Other medications can have an effect on your output. That can be from:
1. Changing the colour
2. To consistent
3. Changing the integrity and texture of your skin, a common medication that would cause this is chemotherapy. This would have an effect to the skin surrounding your stoma.
You might be interested in:
Do you have a story you want added to A Bigger Life?
Submit your own story and we will get back to you.